Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 248, NWS Kansas City, MO

July 25, 2001Macon County, Randolph County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 25, 2001, 1:19 AM CDT for Macon County, Randolph County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 25, 2001, 1:19 AM CDT (06:19 UTC)
Expired
Jul 25, 2001, 2:00 AM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Macon County, MO, Randolph County, MO

The radar

The St Louis radar (KLSX), 185 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 10:00 PM CDTSevere Thunderstorm WatchSPC5 hr
Jul 25, 12:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3214 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3214 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 250618
SVRMCI

MOC121-175-250700-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 AM CDT WED JUL 25 2001

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI
  RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI
   THIS INCLUDES THE CITY OF MOBERLY

* UNTIL 200 AM CDT

* AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM ATLANTA TO THOMAS HILL...OR FROM
  22 MILES SOUTH OF KIRKSVILLE TO 16 MILES NORTHWEST OF MOBERLY...  
  MOVING EAST-SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MACON AT 125 AM CDT
  EXCELLO AT 130 AM CDT
  ANABEL AT 135 AM CDT
  CAIRO AT 140 AM CDT
  MOBERLY AT 135 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70
MPH. FOR YOUR SAFETY...MOVE IVNDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

LAT...LON 3999 9256 3947 9271 3931 9217 3984 9189

BUNTING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:00 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 25, 1:00 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 AM CDT WED JUL 25 2001

FORECAST CONCERNS: MAIN CONCERN MAINLY IN THE SHORT TERM WITH
DEVELOPING MCS. AFTER MCS...PRECIP CHANCES AND TEMPS ARE MAIN
CONCERN AND DEPEND HEAVILY ON SWD MOVEMENT OF FNT.

CONVECTION DEVELOPED QUICKLY AHEAD OF SLOW MVG FNT ACR NRN MO AND
EXTND WEST INTO NCNTRL MO. WK-MDT LLJ OF 20-30 KT AND LIFTED INDICES
AROUND -6 AIDING STG CONVECTION WITH A FEW HAIL REPORTS. SFC-3KM SHR
OF 25KTS AS PER PROFILERS AIDING IN SHORT LIVED LINE SEGMENTS
PRODUCING DAMAGING WINDS.

SLO MVG FNT AND SHRTWV IN XTRM NWRN KS TO AID IN DEVELOPMENT OF
CONVECTIVE COMPLEX THIS MORNING WITH COLD POOL DYNAMICS AND FRONT TO
FORCE LEADING EDGE OF CONVECTION TO DRIFT SOUTH ACR CWA THIS MORNING.
SEVERE THREAT WL DIMINISH AS THE MORNING HOURS PROGRESS TO DUE TO
DECREASING LLJ...INSTABILITY AND MID LVL WINDS FIELDS AS PER ETA.
HAVE SOME CONCERN ABOUT FLASH FLOODING...HOWEVER...MOST GUIDANCE VALUES
QUITE HI. COLD POOL DYNAMICS IN WK SHR ENVIRONMENT SHOULD TEND TO
DRIVE STRONGEST CONVECTION SLOWLY SWD...THUS LIMITING EXTREMELY
HEAVY RAINFALL AMOUNTS TO ISOLATED AREAS. HOWEVER...WL MONITOR
THREAT IN NRN ZONES IF CONVECTION MAY LINGER FOR A COUPLE OF MORE
HOURS BEFORE COMPLEX MATURES.

NGM DIFFERS FM ETA/AVN IN LINGERING THREAT OF CONVECTION THROUGH
THURSDAY NGT AS NGM NOT AS BULLISH IN PUSHING FNT INTO XTRM SRN MO
AS THE ETA/AVN SUGGESTS. ALTHOUGH ETA/AVN MAY BE PUSHING FNT A LTL
TOO FAR SOUTH...BLV NGM TOO FAR NORTH AS CONVECTIVE COMPLEX SHOULD
AID THE SWD DRIVE OF COOLER AND DRIER AIR MASS. MCS ALSO TO PUSH SFC
CONVERGENCE ZONE OUT OF CWA TNGT. WL KEEP CHC POPS FOR SRN ZONES
TNGT AS FNT AND SWD PUSH OF MCS STILL SOMEWHAT UNCERTAIN. OTHERW
AGREE WITH AVN/ETA THAT NEXT SHRTWV TO PUSH FNT BACK NORTH WITH
THREAT OF PRECIP LATE THURSDAY NIGHT OR FRIDAY...MAINLY WRN ZONES.

WITH THE CONVECTIVE COMPLEX AND SLIGHTLY COOLER AND DRIER AIR
FILTERING SOUTH INTO CWA TODAY...TEMPS SIGNIFICANTLY COOLER TODAY
AND WL CANCEL HEAT WARNING FOR SRN HALF OF CWA.

.EAX...
MO...SVR WATCH 623 AND 624 UNTIL 5 AM
KS...SVR WATCH 623 AND 624 UNTIL 5 AM

DB

In the hours before

Local storm report, Jul 24, 11:17 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1114 PM    5 N BETHANY               MO   60 MPH TSTM GUST
07/24/01   HARRISON                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jul 24, 11:27 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1103 PM    3 W MILAN                 MO   60 MPH TSTM GUST
07/24/01   SULLIVAN                       50 TO 60 MPH WINDS
                                          REPORTED AT THE
                                          INTERSECTION OF
                                          HIGHWAYS E AND PP.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 24, 11:39 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    BETHANY                   MO   64 MPH TSTM GUST
07/24/01   HARRISON                       MEASURED WIND GUST.
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

1134 PM    STANBERRY                 MO   .75 INCH HAIL
07/24/01   GENTRY                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 24, 11:59 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 PM CDT TUE JUL 24 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1151 PM    TRENTON                   MO   62 MPH TSTM GUST
07/25/01   GRUNDY                         REPORTED BY HAM RADIO
                                          OPERATOR. MEASURED WIND
                                          GUST.

1152 PM    2 N TRENTON               MO   65 MPH TSTM GUST
07/25/01   GRUNDY                         WIND ESTIMATED.
                                          REPORTED BY HAM RADIO
                                          OPERATOpR.
Local storm report, Jul 25, 12:10 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 PM CDT WED JUL 25 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 PM    JAMESPORT                 MO   WIND DAMAGE
07/24/01   DAVIESS                        REPORTED BY HAM RADIO
                                          OPERATOR. POWER LINES
                                          DOWN.
Local storm report, Jul 25, 12:20 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 PM CDT WED JUL 25 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNT5Y LOCATION....

1205 PM    3 N LOCK SPGS             MO   59 MPH TSTM GUST
07/25/01   DAVIESS                        REPORTED BY HAM RADIO
                                          OPERATOR.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:25 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer65 min
Jul 24, 9:47 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth58 min
Jul 24, 10:03 PM CDTSevere Thunderstorm WarningEAXPutnam42 min
Jul 24, 10:24 PM CDTSevere Thunderstorm WarningEAXGrundy, Sullivan51 min
Jul 24, 10:34 PM CDTSevere Thunderstorm WarningEAXHarrison56 min
Jul 24, 10:45 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth45 min
Jul 24, 11:30 PM CDTSevere Thunderstorm WarningEAXGentry45 min
Jul 24, 11:43 PM CDTSevere Thunderstorm WarningEAXGrundy, Mercer62 min
Jul 25, 12:09 AM CDTSevere Thunderstorm WarningEAXAdair36 min
Jul 25, 1:10 AM CDTSevere Thunderstorm WarningEAXAndrew, Holt, Nodaway50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.